Reactions 1704, p39 - 2 Jun 2018
Various toxicities: case report
A 9-month-old boy developed neutropenia, fungal infection,
typhlitis and sepsis during induction chemotherapy with initial
prednisolone followed by dexamethasone, daunorubicin,
vincristine, asparaginase and cytarabine for B
lymphoblastic leukaemia [routes, dosages, durations of
treatments to reactions onsets and outcomes not stated].
The boy was diagnosed with B
cell acute lymphoblastic
leukaemia and found positive for hepatitis C virus genotype 3.
Subsequently, he was started on induction chemotherapy
consisting of initial eight days treatment with prednisolone
followed by dexamethasone, daunorubicin, vincristine,
asparaginase and cytarabine as per Children’s Oncology
Group Infant Protocol. During induction therapy, he
developed severe neutropenia, fungal infection, typhlitis and
sepsis, and was admission to the paediatric ICU.
The boy was treated with antifungals and broad-spectrum
antibacterials. The paediatric gastroenterology team decided
to continue chemotherapy, not actively treat hepatitis C and
monitor clinical status and liver function tests. At the end of
five induction therapy, a bone marrow examination showed
morphological remission and minimal residual disease.
Author comment: "In adults, simultaneous treatment of
Hepatitis C with chemotherapy was avoided owing to greater
therapy-associated toxicity". "During induction he developed
severe neutropenia, sepsis, typhilitis and fungal infection".
Ahmed QS, et al. Hepatitis C at presentation in a newly diagnosed infant with B
Acute Lymphoblastic Leukemia. Pediatric Hematology Oncology Journal 3: 31-33,
No. 1, Mar 2018. Available from: URL: http://doi.org/10.1016/j.phoj.2017.11.003 -
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved